GP's Wisdom

Had to have Dr out yesterday, severe lung infection (left side only he said) so started me on the standard antibiotics at 500mg and steroids 8 a day.

He has also put me on Uniphyllin Continus 200mg at night and Ranolazine 375mg x 2 a day.

Reading through the leaflets the Uniphyllin 200mg has some serious dangers with it !! Alcohol in any amount will nullify the tablet, it will also have a reaction turning the medication toxic, the more you drink the more you poison yourself !! Cigarette smoke inhaled will also have a chemical reaction and change the way the drug works, this includes inhaling secondary smoke from somebody else smoking near you !!

The Ranolazine isn't much safer and putting the two together as new medication and doing this along side my existing medication and stopping nothing might be a good idea to a locum DR on Christmas call out but it sounds like a bit of a big risk to me, what do you all think ???????

Now in my current state of health (not good) I am starting to yet again question the wisdom of GP's when it comes to prescribing what is best for you ????? Past experience says they get things wrong, are they now looking to speed up my demise and kill me off sooner to stop my complaints about poor health care from them all ????

6 Replies

  • i have been taking uniphyllin for a few years now 200mg twice a day , i don`t smoke (stopped 11 years ago) and i don`t drink much maybe 3 pints of beer two or three times a week ,never had any side effects from them ,i do have a blood test once a year to check if there is any problems with taking them :

    hope you improve soon.

  • I have been taking uniphyllin for 4years twice a day and never experienced any reactions and also stopped smoking and only drink alcohol every summer holidays or new year and would not be without them

  • Hi Peter I would wait until you can see your normal doctor or consultant before you take anything you are not sure of. A locam cannot possible be fully aware of your medical history. I hope you are feeling better very soon and having as good a Christmas as you can. Hugs x

  • Well Peterk1 that was not a good Christmas for you was it?, and now you have doubts about the drug that was prescribed, don't blame you after your experience, however as the replies show others have taken them for some time without problem. So you may as well give them a try, who knows miracles have been known to happen and they may improve how you feel even if there is no cure. Take care and best wishesxx

  • Hi Peter, have had a bad reaction to this - twice. First 400mg prescribed by my consultant, second by the practice nurse (225mg). Restlessness, higher heart rate, stomach probs. Other users report no side effects. It seems important to have a blood toxicity test after 10 days, which they did the second time round. Doc phoned me to say I was well in the danger zone and to come off them, which I had already done 48 hrs before. It seems a bit much to have to deal with an infection AND uniphyllin/phyllocontin at the same time though.

  • Hello Peter,if it,s aminophyline ( the actual drug ) you,re talking about.I was given this 2years ago and it had no affect neither good or bad,I came off it thinking it might be the cause of my high heart rate but it did,nt make any difference.A different consultant put me back on it 4 months ago and it was like a miracle,I could walk further and even coming down off the steroids was easier,so every experience is different.This is a bad time to experiment with doctors not being available as much,maybe leave until things are back to normal,good luck.D.

You may also like...